MAUDE Adverse Event Report: BERCHTOLD GMBH & CO. KG CHROMOPHARE OR LIGHT CEILING-MOUNTED; LIGHT, SURGICAL, CEILING MOUNTED

BERCHTOLD GMBH & CO. KG CHROMOPHARE OR LIGHT CEILING-MOUNTED; LIGHT, SURGICAL, CEILING MOUNTED
Catalog Number CH00000001
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that one of the or lights came completely off the arm.The light fell after a case while the light was being cleaned.There were no reported injuries or adverse consequences.
 
Additional Manufacturer Narrative
It was reported that in or 15, the d650 plus surgical light came completely off the arm.A stryker field service technician (sfst) was dispatched for investigation, and he reported that both the light head and the spring arm were damaged beyond repair.Onsite investigation photos were provided that showed that the fasteners used to connect the cardanic arm to the light had backed out, causing the light to separate and fall.Both the light and the spring arm were replaced with spare parts taken from a different or.The service and installation history for the surgical light system were reviewed.The service ticket database showed that the light was last serviced by stryker via a preventive maintenance inspection that was completed on 8 july 2022.Reference case (b)(4) for details.During this inspection, the light was found to be operating properly, and there were no issues noted.The d series lights were sold between 1995 and 2009 and are no longer supported as units have exceeded their lifetime.This light has been in use for at least 10 years.Based on the physical evidence, the root cause of the separation would be damage to the cardanic/light head joint due to a loosening of the hardware used to attach the cardanic arm to the surgical light.This issue was discovered outside of procedure, and there was no reported injury or adverse event.This failure mode will continue to be monitored per dwi2003.

Brand Name
CHROMOPHARE OR LIGHT CEILING-MOUNTED
Common Device Name
LIGHT, SURGICAL, CEILING MOUNTED
Manufacturer (Section D)
BERCHTOLD GMBH & CO. KG
ludwigstaler strasse 25
tuttlingen 78532
GM  78532
Manufacturer (Section G)
BERCHTOLD GMBH & CO. KG
ludwigstaler strasse 25
tuttlingen 78532
GM   78532
Manufacturer Contact
volker hornscheidt
ludwigstaler strasse 25
tuttlingen 78532
GM   78532
74611810
MDR Report Key17672983
Report Number0008010153-2023-00016
Device Sequence Number14966690
Product Code FSY
UDI-Device Identifier07613327296167
UDI-Public07613327296167
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberCH00000001
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2023
Initial Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown